Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 52, NWS Duluth, MN

June 10, 2012Carlton County, Pine County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 10, 2012, 9:49 PM CDT for Carlton County, Pine County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2012, 9:49 PM CDT (02:49 UTC)
Expired
Jun 10, 2012, 10:23 PM CDT
In force
34 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carlton County, MN, Pine County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 30 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 3:03 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
2.5
Supercell composite
30.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS53 KDLH 110249
SVRDLH
MNC017-115-137-WIC031-110345-
/O.NEW.KDLH.SV.W.0052.120611T0249Z-120611T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
949 PM CDT SUN JUN 10 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARLTON COUNTY IN NORTHEAST MINNESOTA...
  NORTH CENTRAL PINE COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
  NORTHWESTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1045 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ISLAND TO 6 MILES NORTHWEST OF SAWYER TO DENHAM...AND MOVING
  NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SAWYER AND BROOKSTON AROUND 1000 PM CDT.
  ELMER...PROSIT...MEADOWLANDS AND CULVER AROUND 1005 PM CDT.
  NEMADJI AND MAHTOWA AROUND 1010 PM CDT.
  INDEPENDENCE...SAGINAW...PAYNE AND KELSEY AROUND 1015 PM CDT.
  GRAND LAKE AND TAFT AROUND 1020 PM CDT.
  PLEASANT VALLEY AROUND 1025 PM CDT.
  THE TWIN PORTS AROUND 1030 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4631 9297 4669 9281 4698 9304 4736 9233
      4717 9196 4661 9210
TIME...MOT...LOC 0248Z 227DEG 38KT 4697 9295 4675 9270
          4637 9289
WIND...HAIL 60MPH <.75IN

$$

MELDE
2 follow-up statements
862 
WWUS53 KDLH 110315
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1015 PM CDT SUN JUN 10 2012

MNC115-WIC031-110325-
/O.CAN.KDLH.SV.W.0052.000000T0000Z-120611T0345Z/
PINE MN-DOUGLAS WI-
1015 PM CDT SUN JUN 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS AND NORTH
CENTRAL PINE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4681 9217 4656 9271 4698 9304 4736 9233
      4717 9196
TIME...MOT...LOC 0315Z 227DEG 38KT 4716 9263 4693 9238
          4656 9258

$$

MNC017-137-110345-
/O.CON.KDLH.SV.W.0052.000000T0000Z-120611T0345Z/
CARLTON MN-ST. LOUIS MN-
1015 PM CDT SUN JUN 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
LOUIS AND NORTHEASTERN CARLTON COUNTIES UNTIL 1045 PM CDT...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KELSEY TO TWIG TO MAHTOWA...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TWIG AND TAFT AROUND 1020 PM CDT.
  SHAW...SCANLON AND COTTON AROUND 1025 PM CDT.
  FISH LAKE...MUNGER AND MELRUDE AROUND 1030 PM CDT.
  BOULDER LAKE...ISLAND LAKE AND FREDENBERG AROUND 1035 PM CDT.
  ADOLPH AROUND 1040 PM CDT.
  WILD RICE LAKE...MARKHAM AND HERMANTOWN AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4681 9217 4656 9271 4698 9304 4736 9233
      4717 9196
TIME...MOT...LOC 0315Z 227DEG 38KT 4716 9263 4693 9238
          4656 9258
WIND...HAIL 60MPH <.75IN

$$
901 
WWUS53 KDLH 110323
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1023 PM CDT SUN JUN 10 2012

MNC017-137-110332-
/O.CAN.KDLH.SV.W.0052.000000T0000Z-120611T0345Z/
CARLTON MN-ST. LOUIS MN-
1023 PM CDT SUN JUN 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. LOUIS AND
NORTHEASTERN CARLTON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
HOWEVER...GUSTS TO 40 MPH WILL STILL BE POSSIBLE. MORE STORMS WERE 
HEADED INTO THE AREA...SOME OF WHICH ARE QUITE STRONG.

LAT...LON 4681 9217 4656 9271 4698 9304 4736 9233
      4717 9196
TIME...MOT...LOC 0322Z 227DEG 38KT 4721 9255 4698 9230
          4661 9250

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:47 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 10, 9:47 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
947 PM CDT SUN JUN 10 2012

.UPDATE...STRONG STORMS CONTINUE TO MOVE EASTWARD ACROSS THE
NORTHLAND THIS EVENING. THE STORMS HAVE DEVELOPED INTO A NORTH TO
SOUTH LINE OF STORMS...EXTENDING FROM NEAR CRANE LAKE TO HINCKLEY
AND PINE CITY AS OF THIS TIME. THERE HAVE BEEN SOME SPOTTY REPORTS
OF HIGH WINDS OVER THE PAST HOUR OR TWO. STILL CANNOT RULE OUT
SOME DAMAGING WIND GUSTS FROM THE EASTWARD MOVING LINE OF STORMS.
WILL CONTINUE TO WATCH THE STORMS CLOSELY THIS EVENING. WAS
WIDESPREAD WIND DAMAGE EARLIER IN THE EVENING...BUT IT LOOKS LIKE
THERE WILL GENERALLY BE MORE SPOTTY HIGH WIND GUSTS AS THE EVENING
WEARS ON.

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT SUN JUN 10 2012/

AVIATION.../00Z TAF ISSUANCE/
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE NORTHLAND DURING THE EVENING. THE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. SOME OF THE STORMS
WILL LIKELY AFFECT THE TAF SITES. THE STRONGEST STORMS ARE NOW
THROUGH THE KBRD AREA...BUT SOME LINGERING STORMS WILL STILL MOVE
THROUGH THAT AREA FOR A TIME. THE REMAINDER OF THE SITES COULD SEE
THE STRONG TO SEVERE STORMS WITH SOME HAIL AND STRONG WINDS. THE
PRECIPITATION WILL GRADUALLY END FROM WEST TO EAST TONIGHT...WITH
CONDITIONS IMPROVING LATER IN THE NIGHT AND ESPECIALLY ON MONDAY.

PREV DISCUSSION... /ISSUED 311 PM CDT SUN JUN 10 2012/

SHORT TERM...[NOW - MONDAY NIGHT]

A SEVERE THUNDERSTORM WATCH WAS JUST ISSUED AND IS IN EFFECT FOR
NORTHEASTERN MN THROUGH 10 PM CDT. SEE BELOW TO READ ABOUT THE
SITUATION.

THE FOCUS REMAINS THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND
THIS EVENING AHEAD OF AND WITH THE COLD FRONT IN WESTERN
MINNESOTA THAT WILL MOVE INTO THE NORTHLAND LATER TODAY. THE
HIGHER RESOLUTION MODELS (SUCH AS THE LOCAL WRF / NCEP WRF / HRRR)
ARE COMING INTO BETTER AGREEMENT...SO LEANED ON A BLEND.

THROUGH TONIGHT...A COLD FRONT IN WESTERN MINNESOTA WILL BEGIN TO
MOVE INTO THE NORTHLAND LATER THIS AFTERNOON...AND THEN SWEEP
THROUGH THE REST OF THE FA OVERNIGHT. HOT AND HUMID GUSTY SOUTHERLY
WINDS HAVE DEVELOPED ACROSS THE FA...WITH DEW POINTS CLIMBING WELL
INTO THE 60S. THIS ENVIRONMENT IS RIPE FOR STORMY WEATHER.
THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF AND WITH THE FRONT AND
BEGIN TO MOVE INTO THE WESTERN FA LATER THIS AFTERNOON. THE LATEST
RUNS OF SOME OF THE HIGHER RESOLUTION MODELS ARE INDICATING A LINE
OF STORMS MOVING DEVELOPING IN WESTERN MINNESOTA LATER THIS
AFTERNOON...MOVING INTO THE WESTERN FA BETWEEN 3 AND 5 PM...AND
THEN SWEEPING THROUGH THE FA THROUGH THE EVENING AND OVERNIGHT.
STORM PREDICTION CENTER STILL GIVES THE NORTHLAND A SLIGHT RISK OF
SEVERE WEATHER. THIS SEEMS REASONABLE. MIXED LAYER CAPE HAS
INCREASED TO OVER 1000 J/KG OVER MUCH OF THE FA...AND COULD
POSSIBLY REACH OVER 2000 J/KG LATER THIS AFTERNOON. SO ONCE THE
CAP BREAKS...THERE WILL BE PLENTY OF INSTABILITY. THE GREATER
CONCERN HAS BEEN WHAT LOOKS LIKE WILL BE THE LACK OF AMPLE DEEP
LAYER SHEAR AHEAD OF THE FRONT...WITH THE GOOD SHEAR LAGGING
BEHIND THE FRONT AND SUGGESTING THE STORMS AHEAD OF THE FRONT MAY
BE LACKING IN ORGANIZATION. HOWEVER...THERE MAY BE A WINDOW WHERE
THE STORMS COULD TAP INTO 30 TO 40 KNOTS OF SHEAR...SO THE STORMS
COULD BEGIN AS SUPERCELLS. THINK THE STORMS WILL BEGIN AS DISCREET
STORMS...INCLUDING SUPERCELLS...BUT OVER THE FIRST FEW HOURS
TRANSITION TO A LINEAR EVENT. THIS SUGGESTS THAT HAIL WILL BE THE
MAIN THREAT AT FIRST...BUT THEN WIND WILL BECOME THE MAIN THREAT
BY MID EVENING. TORNADOES ARE NOT OUT OF THE QUESTION IN THE
INITIAL HOURS...BUT THE SOUNDINGS AND HODOGRPAHS INDICATE THE LOW
LEVEL SHEAR WILL NOT BE FAVORABLE FOR TORNADOES. THERE WILL NOT BE
MUCH  STORMS COULD PRODUCE SOME HEAVY RAIN TOO...AS THERE WILL BE
STRONG MOISTURE TRANSPORT AND PRECIPITABLE WATER VALUES WILL
INCREASE TO OVER 1.5 INCHES. THE HEAVY RAIN WILL MORE LIKELY BE A
THREAT IN THE INITIAL HOURS DUE TO ANY TRAINING STORMS. SHOWERS
AND STORMS WILL BEGIN TO DIMINISH LATE TONIGHT...AND SHOULD EXIT
THE EASTERN FA BEFORE DAWN.

MONDAY...A DEEP MID/UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTH
CENTRAL UNITED STATES AND SOUTH CENTRAL CANADA. COLD NORTHWEST
FLOW WILL DEVELOP OVER THE NORTHLAND ALOFT...WITH 850 HPA
TEMPERATURES DROPPING TO 2 TO 4 DEGREES CELSIUS IN THE
NORTHWESTERN FA DURING THE AFTERNOON. INCREASED CLOUD COVER SINCE
THE LOW CONVECTIVE TEMPERATURES SHOULD RESULT IN PLENTY OF CUMULUS
BY THE AFTERNOON. THERE MAY ALSO BE SOME SHOWERS AND ISOLATED
THUNDER...WITH THE GREATEST CHANCES ACROSS THE NORTHERN FA. THE
CLOUD COVER WILL KEEP TEMPERATURES DOWN A BIT...SO LOWERED
TEMPERATURES A BIT. HIGHS SHOULD REACH THE 60S AND 70S.

MONDAY NIGHT...HIGH PRESSURE WILL BEGIN TO MOVE INTO THE NORTHERN
PLAINS AS THE MID/UPPER LEVEL TROUGH MOVES OVER THE GREAT LAKES
REGION. THE CLOUDS WILL BEGIN TO SUBSIDE...AND THERE MAY BE SOME
LINGERING SHOWERS IN THE EVENING ACROSS THE NORTHERN FA.

LONG TERM...[TUESDAY - SUNDAY]

HIGH PRESSURE WILL BRING QUIET WEATHER FOR THE START OF THIS
PERIOD...WITH DRY CONDITIONS AND A GOOD DEAL OF SUNSHINE EXPECTED
ON TUESDAY. ON TUESDAY NIGHT...A FEW OF THE MODELS ARE INDICATING
THAT PRECIPITATION COULD REACH INTO THE CWA LATER IN THE NIGHT. A
FRONT LOCATED NEAR THE INTERNATIONAL BORDER WILL BE THE FOCUS FOR
SOME SHOWERS AND STORMS...WITH A SHORTWAVE POSSIBLY BRINGING SOME
LATE NIGHT SHOWERS/STORMS TO THE SOUTHWESTERN ZONES. THE ECMWF IS
MUCH LESS DRAMATIC IN TERMS OF PRECIPITATION ON WEDNESDAY...WITH
NAM/GEM AND GFS ALL INDICATING A GOOD DEAL OF SHOWER AND
THUNDERSTORM ACTIVITY ON WEDNESDAY AND WEDNESDAY NIGHT. WILL BE
STICKING WITH JUST CHANCE POPS FOR NOW. ADDITIONAL SHOWERS AND
STORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. THE FREQUENCY OF
SHOWERS AND THUNDERSTORMS SHOULD INCREASE INTO THE WEEKEND AS A
MORE SIZABLE AREA OF LOW PRESSURE DEVELOPS WEST OF THE AREA AND
SPREADS IN OVER THE WEEKEND. TEMPERATURES WILL BE A BIT COOLER AT
THE START OF THE EXTENDED PERIOD...AND IN FACT WE WILL NEED TO
WATCH FOR SOME PATCHY FROST TUESDAY NIGHT. TEMPERATURES WARM
CONSIDERABLY AS THE WEEK WEARS ON...WITH WARM AND HUMID CONDITIONS
RETURNING PRIOR TO THE WEEKEND.

AVIATION...18Z TAFS

VFR CONDITIONS WILL GRADUALLY GIVE WAY TO SOME MVFR CONDITIONS
LATER TODAY AND TONIGHT...AS A STRONG COLD FRONT MOVES IN FROM THE
DAKOTAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE
VICINITY OF THE FRONT...AND THEN MOVE FROM WEST TO EAST ACROSS
MINNESOTA AND WISCONSIN. SOME OF THE STORMS MAY BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE EVEN POSSIBLE.
THE SHOWERS AND STORMS WILL END LATER TONIGHT IN THE WEST AND
EARLY IN THE MORNING IN THE EAST.

&&

.POINT TEMPS/POPS...
DLH  57  73  43  63 /  70  20  10   0
INL  55  69  40  63 /  70  40  20   0
BRD  56  72  44  66 /  60  20  10   0
HYR  61  79  45  66 /  70  10  10   0
ASX  61  78  47  63 /  70  10  10   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
Hazardous weather outlook, Jun 10, 3:11 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT SUN JUN 10 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111200-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
311 PM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL LIKELY DEVELOP IN NORTH CENTRAL AND CENTRAL
MINNESOTA LATER THIS AFTERNOON...AND THEN SPREAD EASTWARD INTO
NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THIS EVENING AND
OVERNIGHT. SOME STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE MAY BE ISOLATED THUNDERSTORMS ACROSS NORTHERN MINNESOTA
MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-111200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
311 PM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL LIKELY AFFECT THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR LATE THIS AFTERNOON AND TONIGHT. SOME STORMS COULD
BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WESTERLY WINDS WILL DEVELOP OVER THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR ON MONDAY...AND THE WINDS AND RESULTING
WAVES COULD BE STRONG ENOUGH TO POSE A RISK TO SMALL CRAFT
THROUGH MONDAY NIGHT.

THUNDERSTORMS COULD AFFECT THE NEARSHORE WATERS OF WESTERN LAKE
SUPERIOR WEDNESDAY THROUGH SATURDAY.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 10, 8:20 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
820 PM CDT SUN JUN 10 2012

MNZ019-020-035>038-WIZ001-110215-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTHERN LAKE/NORTH SHORE-
820 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORMS HEADED FOR THE TWIN PORTS AND CLOQUET
AREAS...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
MCGREGOR TO BRUNO...MOVING NORTHEAST AT 55 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING.

* THUNDERSTORMS WILL BE NEAR...
  TAMARACK AND KETTLE RIVER BY 825 PM...
  WRIGHT AND NICKERSON BY 830 PM...
  MAHTOWA AND CROMWELL BY 835 PM...
  HOLYOKE AND HARLIS BY 840 PM...
  GOWAN AND SCOTTS CORNER BY 845 PM...
  FLOODWOOD AND WRENSHALL BY 850 PM...
  DULUTH AND FOND DU LAC BY 855 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4657 9343 4729 9239 4695 9176 4679 9207
      4673 9204 4669 9196 4670 9182 4669 9183
      4614 9263

MELDE
Special weather statement, Jun 10, 8:38 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
838 PM CDT SUN JUN 10 2012

MNZ038-WIZ001-006-110215-
BURNETT-DOUGLAS-PINE-
838 PM CDT SUN JUN 10 2012

...STRONG STORMS OVER PINE COUNTY MOVING NORTHEAST...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
BEROUN TO 38 MILES SOUTH OF RANDALL...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING. THESE STORMS HAVE
A HISTORY OF PRODUCING 35 TO 50 MPH WIND GUSTS.

* THUNDERSTORMS WILL BE NEAR...
  HINCKLEY BY 845 PM...
  FRIESLAND AND RANDALL BY 850 PM...
  CLOVERDALE AND SANDSTONE BY 855 PM...
  GRANTSBURG AND BRANSTAD BY 905 PM...
  TRADE RIVER BY 910 PM...
  DUXBURY AND ALPHA BY 915 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4567 9289 4573 9288 4573 9311 4603 9307
      4643 9220 4572 9235 4572 9252 4565 9252
      4564 9254 4564 9288

MELDE
Special weather statement, Jun 10, 9:08 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
908 PM CDT SUN JUN 10 2012

MNZ010-011-018-026-110245-
KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-SOUTH ITASCA-
908 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WITH GUSTY WINDS...

AT 907PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 8 MILES EAST OF CRAIGVILLE...MOVING
NORTHEAST AT 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
  GRAND FALLS...        BIG FALLS...          NETT LAKE...
  LOMAN...              LITTLEFORK...         RAY...
  KABETOGAMA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4860 9306 4862 9296 4859 9289 4857 9289
      4856 9282 4853 9280 4741 9347 4763 9404
      4853 9380 4854 9353 4855 9348 4859 9348
      4862 9341 4863 9307

KK
Special weather statement, Jun 10, 9:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
917 PM CDT SUN JUN 10 2012

MNZ011-018-019-026-035>038-110245-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH ITASCA-NORTH ST.
LOUIS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH ITASCA-
917 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WITH GUSTY WINDS...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
BUCK LAKE TO 4 MILES NORTHWEST OF RONALD TO HENRIETTE...MOVING
NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 45
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS.

* THUNDERSTORMS WILL BE NEAR...
  SILICA AND KELLY LAKE BY 925 PM...
  LEETONIA AND HINCKLEY BY 930 PM...
  SIDE LAKE AND WILLOW RIVER BY 935 PM...
  TOIVOLA AND LITTLE SWAN BY 940 PM...
  BUHL AND MEADOWLANDS BY 945 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4598 9315 4599 9314 4600 9307 4614 9306
      4616 9317 4646 9315 4752 9324 4788 9268
      4683 9250 4606 9245 4576 9314

MELDE
Special weather statement, Jun 10, 9:41 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
941 PM CDT SUN JUN 10 2012

MNZ019-026-035-037-038-WIZ001-110345-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-NORTHERN
AITKIN-PINE-SOUTH ITASCA-
941 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORMS HEADED FOR CLOQUET AND THE TWIN PORTS...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAWINA TO CROMWELL
TO BEROUN...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS.
IF THESE STORMS INTENSIFY FURTHER...A WARNING FOR DAMAGING WINDS MAY
BE NEEDED.

* THUNDERSTORMS WILL BE NEAR...
  SANDSTONE AND WILLOW RIVER BY 945 PM...
  SAWYER AND ELMER BY 955 PM...
  TOIVOLA...CLOQUET AND MEADOWLANDS BY 1000 PM...
  LITTLE SWAN AND PROSIT BY 1005 PM...
  SAGINAW AND PAYNE BY 1010 PM...
  CHERRY AND ZIM BY 1015 PM...
  IRON JUNCTION AND TWIG BY 1020 PM...
  THE TWIN PORTS BY 1035 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4581 9309 4663 9290 4711 9321 4770 9228
      4722 9197 4640 9218

MELDE
Special weather statement, Jun 10, 9:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
945 PM CDT SUN JUN 10 2012

MNZ010-011-018-019-026-110330-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-SOUTH
ITASCA-
945 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WITH GUSTY WINDS...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF BALSAM
LAKE...MOVING NORTHEAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BUCK LAKE...          ROUND LAKE...         LEETONIA...
  KELLY LAKE...         HIBBING...            BEAR LAKE...
  COON LAKE...          CHISHOLM...           SIDE LAKE...
  KINNEY...             BUHL...               TOGO...
  STONY BROOK...        SNAKE TRAIL...        MOUNTAIN IRON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4811 9321 4771 9229 4718 9315 4741 9366

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:09 PM CDTSpecial Weather StatementDLHAitkin, Carlton, Pine51 min
Jun 10, 7:12 PM CDTSpecial Weather StatementDLHItasca, Koochiching, Saint Louis48 min
Jun 10, 7:38 PM CDTSpecial Weather StatementDLHCass, Crow Wing37 min
Jun 10, 7:55 PM CDTSpecial Weather StatementDLHSaint Louis50 min
Jun 10, 8:03 PM CDTSpecial Weather StatementDLHAitkin, Carlton, Pine42 min
Jun 10, 8:11 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis34 min
Jun 10, 8:19 PM CDTSpecial Weather StatementDLHItasca41 min
Jun 10, 8:20 PM CDTSpecial Weather StatementDLHCarlton55 min
Jun 10, 8:38 PM CDTSpecial Weather StatementDLHPine37 min
Jun 10, 9:08 PM CDTSpecial Weather StatementDLHItasca, Koochiching37 min
Jun 10, 9:17 PM CDTSpecial Weather StatementDLHCarlton, Pine28 min
Jun 10, 9:41 PM CDTSpecial Weather StatementDLHCarlton, Pine64 min
Jun 10, 9:45 PM CDTSpecial Weather StatementDLHSaint Louis45 min
Jun 10, 9:57 PM CDTSpecial Weather StatementDLHPine33 min
Jun 10, 10:29 PM CDTSpecial Weather StatementDLHLake31 min
Jun 11, 9:46 AM CDTSmall Craft AdvisoryDLH23 hr
Jun 10, 10:25 PM CDTSpecial Weather StatementDLHDouglas65 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.